Hail, Box Butte
- When
- June 14, 3:08 PM MST to 3:13 PM MST
- Where
- Box Butte County, 23 mi N of Alliance
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.433, -102.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 14, 1:00 PM MST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT SAT JUN 14 2003 .SHORT TERM...TRANQUIL EARLY SUMMERTIME PATTERN IN NEAR TERM AS HEIGHTS AND THICKNESSES INCREASE TONIGHT AND SUNDAY. UPPER LEVEL RIDGE OVER DESERT SOUTHWEST REGION WILL SHARPEN AND EXTEND NORTHWARD OVER CYS FORECAST AREA WITH A RELATIVELY DRY AIRMASS. SURFACE PRESSURE PATTERN WILL REMAIN NONDESCRIPT SO WINDS SHOULD BE LIGHT AND DRIVEN PRIMARILY BY DIURNAL HEATING. WILL KEEP MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS IN FOR THIS EVENING OTHERWISE TONIGHT WILL BE PARTLY CLOUDY WITH TEMPERATURES DIPPING INTO THE 50S...WITH MAINLY 40S IN THE MOUNTAINS AND IN CARBON AND ALBANY COUNTIES. SUN WILL BE PARTLY TO MOSTLY SUNNY WITH TEMPS WARMING INTO THE 80S AT MOST LOWER ELEVATIONS. THE AIRMASS IS PROGGED TO BECOME SLIGHTLY UNSTABLE SUN AFTERNOON...AND WITH SOME MID LEVEL MOISTURE LURKING ABOUT...CANNOT RULE OUT A FEW LATE DAY SHOWERS AND THUNDERSTORMS ALTHOUGH MOST LOCATIONS WILL REMAIN DRY. .LONG TERM...A TROF ALOFT REMAINS POSITIONED JUST OFF THE PAC NW COAST WITH RIDGING ALOFT OVER AND EAST OF THE CYS CWA. THE HEMISPHERIC ANOMALIES SUPPORT THIS ANCHORING WITH A GRADUAL EASTWARD DRIFT TOWARD WEEK/S END. SAT NIGHT AND SUNDAY SHOULD BE WARM WITH BUILDING HEIGHTS AND THICKNESS VALUES OVR THE CWA. BELOW NORMAL PCPN WATER AMOUNTS WITH SLIGHT INSTABILITY ON SUNDAY SHOULD RESULT IN ONLY ISOLD PM TSTMS. SUN LOOKS LIKE THE BEST DAY IN FCST PERIOD... GENERALLY DRY AND MILD ACROSS THE CWA. A SHORT WAVE IS ADVERTISED TO MOVE INTO THE RIDGE BY LATE MON INTO TUE FOR AN INCREASING THREAT FOR PM TSTMS. PCPN WATER AMOUNTS AGAIN INCREASE TO ABOVE NORMAL MON AND TUE WITH PM INSTABILITY INTENSIFYING. TUE COULD SEE A RETURN OF INTENSE SCT PM TSTMS WITH LOCALLY HEAVY RAIN. WEDNESDAY WILL BE A REPEAT OF TUESDAY WITH STRONG SCATTERED PM TSTMS. THE UPPER LEVEL TROF IS EXPECTED TO MOVE EAST OVER THE PAC NW AFTER MID WEEK WITH A DEVELOPING CUTOFF LOW IN CALIFORNIA. THIS SHOULD REINFORCE THE MOISTURE OVER WYOMING FOR SCATTERED TSTMS FOR THE REMAINDER OF THE FORECAST PERIOD. TEMPS WILL REMAIN AT OR ABOVE NORMAL THRU THE WEEK. SURFACE WINDS WILL GENERALLY BE LIGHT AS WELL. A TYPICAL SUMMER PATTERN FOR THE CYS CWA. .CYS... WY...NONE. NE...NONE. WTP/JMR
NEZ001>003-019>021-054-055-WYZ059>070-151145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1039 AM MDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE ATMOSPHERE WILL BE DRY AND MORE STABLE THIS AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THEREFORE ONLY A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND THEY WILL NOT BE INTENSE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. SOME OF THE THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOON AND EVENING WILL LIKELY PRODUCE SEVERE WEATHER. THE OTHER DAYS...THE COVERAGE OF THE ACTIVITY WILL BE LESS AND ANY THUNDERSTORMS WILL BE LESS INTENSE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364043.